Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 82, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 5, 2018, 8:07 PM CDT for Monroe County, Mississippi. It took effect at Apr 7, 2018, 10:08 AM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2018, 8:07 PM CDT (01:07 UTC)
- In effect from
- Apr 7, 2018, 10:08 AM CDT
- Expired
- Apr 8, 2018, 7:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 12.10 ft at Apr 7, 2018, 8:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
335 WGUS44 KMEG 060107 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Memphis TN 807 PM CDT Thu Apr 5 2018 The National Weather Service has issued a Flood Warning for the Tombigbee River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued Friday morning. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && MSC095-070106- /O.NEW.KMEG.FL.W.0082.180407T1508Z-180409T0000Z/ /BGBM6.1.ER.180407T1508Z.180408T0000Z.180408T1800Z.NO/ 807 PM CDT Thu Apr 5 2018 The National Weather Service in Memphis TN has issued a * Flood Warning for the Tombigbee River at Bigbee * from Saturday April 7 until Sunday April 8. * At 7 PM Thursday the stage was...7.4 feet. * Minor flooding is forecast. * Maximum forecast stage of 16.1 feet on Saturday April 7. * Flood stage is 14.0 feet. * Forecast to rise above flood stage by Saturday April 7 and continue to rise to near 16.1 feet by Saturday April 7. The river will fall below flood stage by Sunday April 8. At 17.0 feet, Water is flowing over portions of Hood Road and extensive agricultural flooding is occurring.. && LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857 $$
1 follow-up statement
609 WGUS84 KMEG 061535 FLSMEG Flood Statement National Weather Service Memphis TN 1035 AM CDT Fri Apr 6 2018 The Flood Warning is cancelled for a portion of the Tombigbee River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued when conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && MSC095-061605- /O.CAN.KMEG.FL.W.0082.000000T0000Z-180409T0000Z/ /BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1035 AM CDT Fri Apr 6 2018 Forecast information for Tombigbee River at Bigbee * At 09 AM Friday the stage was 7.7 feet. * No flooding is currently forecast. * Maximum forecast stage of 13.8 feet on Saturday April 07. * Flood stage is 14.0 feet. * Forecast...The river will rise to near 13.8 feet Saturday April 07. * At 14.0 feet...Flooding of low lying agricltural land is occurring. && LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857 $$ WLC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:45 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 5, 6:45 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Memphis TN 645 PM CDT Thu Apr 5 2018 .DISCUSSION... /issued 323 PM CDT Thu Apr 5 2018/ Skies are mostly sunny across the forecast area this afternoon with temperatures ranging from the mid 50s to lower 60s. A cold front is currently across northern Missouri and into central Kansas. As this front moves south tonight, rain showers will start to move into the forecast area overnight. Temperatures will be much milder than last night with lows Friday morning from the mid 40s to around 50 degrees. On Friday, the cold front will move into the forecast area reaching north Mississippi by Friday evening. More rain showers will move across the region on Friday with isolated thunderstorms possible across southern sections of the forecast area. Temperatures will be a little warmer on Friday with highs in the upper 50s to mid 60s. As the cold front moves through north Mississippi Friday evening more thunderstorms will be possible ahead of the front. Severe thunderstorms will be possible over far southern sections of the forecast area with large hail and damaging winds as the main threat. Precipitation will linger across much of the forecast area on Friday night behind the front. As colder air moves into the region, some of the precipitation may change over to sleet or snow before ending. Temperatures will be turning colder Friday night with lows Saturday morning from the lower 30s to lower 40s. The cold front will continue to move south toward the Gulf Coast on Saturday with rain ending over southern sections of the forecast area Saturday morning. Temperatures will be well below normal on Saturday with highs in the mid 40s to lower 50s. Saturday night will be clear and quite cold for early April with most locations in the region dropping below freezing by Sunday morning. Another cold front will be moving through the central plains on Sunday and then through the forecast area on Monday. Rain showers are expected to develop ahead of this front and could reach northern sections of the forecast area on Sunday and the remainder of the region for Sunday night and Monday. High pressure will build into the region by Monday night bringing a period of dry weather for Monday night through Wednesday. Temperatures will be below normal Monday night and Tuesday and return to near normal by Wednesday. A new cold front will be moving into the central U.S. Wednesday night into next Thursday bringing more rain to the region. ARS && .AVIATION... 00Z TAF Set VFR conditions will continue through the rest of the evening into much of the overnight period. CIGS will begin to lower to MVFR by 11-15Z and may go as low as IFR as showers move into the area. Best chances for thunderstorms will be at KTUP during the afternoon. Although, did mention VCTS wording at KMEM as the thunderstorms will likely push eastward just south of the TN/MS state line. Light southerly winds will continue until the cold frontal passage. Behind the front, winds will turn around to the northeast and begin to increase in speed. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 5, 3:35 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 335 PM CDT Thu Apr 5 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-062245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 335 PM CDT Thu Apr 5 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a slight risk of severe thunderstorms across extreme southern sections of the Mid-South Friday afternoon and evening. The main threat will be large hail and damaging winds. Freezing temperatures will be possible from northeast Arkansas, through the Missouri Bootheel into northwest Tennessee toward sunrise Saturday. These near freezing temperatures may be accompanied by light mixed wintry precipitation...with light accumulations possible closer to the Kentucky border. Freezing temperatures will likely occur over most of the Mid-South early Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday afternoon and evening.
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.